HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Research Institute for Electronic Science >
Peer-reviewed Journal Articles, etc >

Dynamics of market structure driven by the degree of consumer's rationality

Files in This Item:
PhyA389-5_1041-1054.pdf1.34 MBPDFView/Open
Please use this identifier to cite or link to this item:http://hdl.handle.net/2115/42608

Title: Dynamics of market structure driven by the degree of consumer's rationality
Authors: Yanagita, Tatsuo Browse this author →KAKEN DB
Onozaki, Tamotsu Browse this author
Keywords: Market share dynamics
Agent-based model
Bounded rationality
Zipf's law
Gibrat's law
Oligopoly
Issue Date: 1-Mar-2010
Publisher: Elsevier B.V.
Journal Title: Physica A: Statistical Mechanics and its Applications
Volume: 389
Issue: 5
Start Page: 1041
End Page: 1054
Publisher DOI: 10.1016/j.physa.2009.10.040
Abstract: We study a simple model of market share dynamics with boundedly rational consumers and firms interacting with each other. As the number of consumers is large, we employ a statistical description to represent firms' distribution of consumer share, which is characterized by a single parameter representing how rationally the mass of consumers pursue higher utility. As the boundedly rational firm does not know the shape of demand function it faces, it revises production and price so as to raise its profit with the aid of a simple reinforcement learning rule. Simulation results show that 1) three phases of market structure, i.e. the uniform-share phase, the oligopolistic phase, and the monopolistic phase, appear depending upon how rational consumers are, and 2) in an oligopolistic phase, the market-share distribution of firms follows Zipf's law and the growth-rate distribution of firms follows Gibrat's law, and 3) an oligopolistic phase is the best state of market in terms of consumers' utility but brings the minimum profit to the firms because of severe competition based on the moderate rationality of consumers.
Type: article (author version)
URI: http://hdl.handle.net/2115/42608
Appears in Collections:電子科学研究所 (Research Institute for Electronic Science) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 柳田 達雄

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University